MAUDE Adverse Event Report: EXACTECH, INC. BIOLOX DELTA OPTION FEMORAL HEAD 40MM OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. BIOLOX DELTA OPTION FEMORAL HEAD 40MM OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 170-40-50
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10.Pending investigation.These devices are used for treatment not diagnosis.There is no other information available.
 
Event or Problem Description
It was reported via legal documentation that a patient had a first right total hip revision on (b)(6) 2023 and then approximately 7 months later experienced a second surgical revision on (b)(6) 2023.Revision operative report of (b)(6)2023: aseptic loosening of acetabular component/ acetabular periprosthetic fracture with pelvic discontinuity/ severe acetabular bone loss.Revised to competitor¿s devices.There was significant osteolysis in the proximal femur.The acetabular component was grossly loose and migrated into the pelvis.Liner was removed, three loose screws.There was significant bone loss in the acetabulum with severe ilium and pubic osteolysis as well as acetabular periprosthetic fracture involving the anterior and posterior column in a true pelvic discontinuity mode.The patient was transferred to the recovery room in stable condition.There is no other information available.The patient had a previous right hip revision on (b)(6) 2023 [mfr (b)(4) , where there was extensive osteolysis of the pubis and bone loss noted.The periprosthetic fracture noted at (b)(6) 2023 surgery is most likely due to the extensive osteolysis/bone loss that was noted in the on (b)(6) 2023 surgery.There is no other information available.
 
Additional Manufacturer Narrative
G4 510k, and h4 after investigation engineering has determined that the revised devices were competitor's devices.That information will be forwarded to the manufacturer.

Brand Name
BIOLOX DELTA OPTION FEMORAL HEAD 40MM OD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
michael crader
MDR Report Key18804373
Report Number1038671-2024-00339
Device Sequence Number7143925
Product Code JDI
UDI-Device Identifier10885862155580
UDI-Public10885862155580
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Catalogue Number170-40-50
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale